Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Drug causes of intracerebral haemorrhage

Burrage, Daniel Richard

doi: 10.1097/FAD.0000000000000043
Invited Review Article
Buy

Summary Many drugs have the potential to cause intracerebral haemorrhage. The mechanisms that underlie this association include elevation of blood pressure and increasing bleeding tendency. The consequences of intracerebral haemorrhage can be devastating for the individual, so careful risk assessment prior to drug initiation and close monitoring during treatment should be enacted when using medicines with an established association with haemorrhagic stroke.

Department of Clinical Pharmacology, St George's, University of London, London, UK.

Correspondence to Daniel R. Burrage, Honorary Senior Lecturer in Clinical Pharmacology, Mailpoint J1A, St George's, University of London, Cranmer Terrace, London, SW17 0RE. E-mail: dburrage@sgul.ac.uk

Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.